BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II; COUNTER, DIFFERENTIAL CELL
Back to Search Results |
| Model Number |
338962 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that while using the bd facscanto¿ ii that there was erroneous results.The following information was provided by the initial reporter: information received from task 7519845 - (wfi-safety alignment), please find below information.1.Are there erroneous results on patient samples from diagnostic test? they were patients samples but no erroneous results have been obtained.2.Was there any delay in treatment due to the issue? no, there wasn¿t.3.If patient samples were redrawn, was there any change or delay in treatment? no, they were not redrawn.The customer had a second sample from the same patients and she is waiting for the issue to be fixed to repeat the test.4.Was there any physical harm/injury to the patient due to the issue? no, there wasn¿t i ran 6 different tubes, in the same experiment, all under the same conditions.These are samples with fluorescent magnetic beads for 12 cytokines, the beads are plotted against fitc and pe.Unfortunately, the first three tubes (cyt23028-30) gave me a reading with very grainy clouds (in the fitc plot on pe); the last three tubes, on the other hand, (cyt23031-33) gave me the expected clouds.I have to compare these samples with each other and with standard reference curves.These grainy clouds do not allow me an optimal analysis.
Event or Problem Description
It was reported that while using the bd facscanto¿ ii that there was erroneous results.The following information was provided by the initial reporter: information received from task (b)(4) - (wfi-safety alignment), please find below information.1.Are there erroneous results on patient samples from diagnostic test? they were patients samples but no erroneous results have been obtained.2.Was there any delay in treatment due to the issue? no, there wasn¿t.3.If patient samples were redrawn, was there any change or delay in treatment? no, they were not redrawn.The customer had a second sample from the same patients and she is waiting for the issue to be fixed to repeat the test.4.Was there any physical harm/injury to the patient due to the issue? no, there wasn¿t.I ran 6 different tubes, in the same experiment, all under the same conditions.These are samples with fluorescent magnetic beads for 12 cytokines, the beads are plotted against fitc and pe.Unfortunately, the first three tubes (cyt23028-30) gave me a reading with very grainy clouds (in the fitc plot on pe); the last three tubes, on the other hand, (cyt23031-33) gave me the expected clouds.I have to compare these samples with each other and with standard reference curves.These grainy clouds do not allow me an optimal analysis.
Additional Manufacturer Narrative
H.6.: scope of issue: the scope of issue is only limited to bd facscanto ii cytometer 4/2/2 sys ivd, part # 338962 and serial # (b)(6).Problem statement: customer reported complaint regarding grainy clouds on (b)(6) 2023.This poses the risk of producing delayed or erroneous results that might impact patient diagnosis and treatment.The instrument was repaired and found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.Manufacturing defect trend: there are zero qns (quality notifications) for part # 338962, related to the reported issue.Date range from 21mar2022 to 21mar2023.Device history record (dhr) review: dhr part # 338962 serial # (b)(6), file # (b)(6), was reviewed.The instrument met all the manufacturing specifications prior to release.Complaint history review: there are 37 complaints for part # 338962 related to as reported code 1 : result ¿ unexpected.Then further filtered by as analyzed code 1: optical problem identified, there are ¿ 9 complaints: (b)(4).Date range from 21mar2022 to 21mar2023.Returned sample analysis: a return sample was not requested for evaluation because the potential cause of the issue was determined using the servicemax review.After the repairs/replacements, the instrument was found to be performing as intended.Service history review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(4) 2022.Defective part number: 335384 - kineflex blue laser fiber work order notes: subject / reported: 338962 - bd facscanto ii cytometer 4/2/2 sys ivd - grainy clouds problem description : ran 6 different tubes, in the same experiment, all in the same conditions.They are samples with fluorescent magnetic marbles for 12 cytokines, the marbles are distinguished according to the wishes of fitc and pe.The first three tubes (cyt23028-30) gave a reading with clouds (in the fitc plot on pe) very grainy; the last three tubes instead, (cyt23031-33) gave the expected clouds.These samples with each other have to be compared with standard reference curves.These grainy clouds do not allow for an optimal analysis.Work performed: fluidic verification of flow stability over time positive outcome, laser verification, blue laser fiber replacement, verification with cst and 7 beads positive result, verification with cab beads cv in specification, verified the proper functioning of the device.Cause: blue laser fiber.Solution: n/a.Parts replaced : 335384 - kineflex blue laser fiber.Labeling / packaging review: n/a.Risk analysis: risk management file part # 338960-03ra, rev 02/ version a, bd facscanto ii flow cytometer (optics) fmea was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? ¿yes ¿no.Item: 2.Blue laser.Function: 2.1 excites blue dyes.Potential failure mode: 2.1.2 unstable power.Potential effects of failure: 2.1.2.1 excessive noise.Potential causes/mechanisms of failure: 2.1.2.1.1 temperature change.Residual sev: 3.Residual occ:2.Residual det: 7.Residual rpn: 42.Potential causes: based on the investigation results, the potential cause of grainy cloud was failure of blue laser fiber.Investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, dhr review, risk analysis, and service activity review, the potential cause of grainy cloud was failure of blue laser fiber.The customer reported a complaint regarding grainy clouds.They ran 6 different tubes in the same experiment and all of them in the same conditions.The first 3 tubes gave them a grainy plot.The field service representative (fsr) performed a series of works including ¿ fluidic verification of flow stability over times, laser verification, replacement of the blue laser fiber, verification with cst and 7 beads and verification with cab beads.The potential cause was determined to be the failure of the blue laser fiber.After the works performed, the instrument was performing as intended.Although the instrument was used for diagnostic testing the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Cleaning the fluidics and regular maintenance is essential for keeping the instrument at its optimal performance.This information can be found in the bd facscanto¿ ii flow cytometer instructions for use (ifu) manual, #23-20269-00 rev.1/vers.A, starting on page 149.Conclusion: based on the investigation results, complaint was confirmed and the potential cause of grainy cloud was failure of the blue laser fiber.The customer reported a complaint regarding grainy clouds.The fsr performed a series of works including replacement of the blue laser fiber.After the works performed, the instrument was tested and was confirmed to be performing as intended.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.Supporting document: n/a.